Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 33, NWS Corpus Christi, TX

May 27, 2007Kleberg County, Texas

NWS Corpus Christi, TX issued this flash flood warning at May 27, 2007, 3:13 PM CDT for Kleberg County, Texas. It was in force for 92 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 27, 2007, 3:13 PM CDT (20:13 UTC)
Expired
May 27, 2007, 4:45 PM CDT
In force
92 min
Issued by
NWS Corpus Christi, TX
Area
Whole counties

County Kleberg County, TX

The radar

The Corpus Christi radar (KCRP), 43 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 8.2 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2018 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2018 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
535 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 272017
FFWCRP
TXC273-272145-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
313 PM CDT SUN MAY 27 2007

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN KLEBERG COUNTY IN SOUTH TEXAS

* UNTIL 445 PM CDT

* AT 311 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.     
  DOPPLER RADAR ESTIMATED RAINFALL RATES OF 2 TO 3 INCHES PER HOUR   
  7 MILES WEST OF KINGSVILLE.

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
  FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
  INCLUDE...KINGSVILLE AND RICARDO.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 2730 9806 2731 9781 2753 9779 2761 9803

$$

TM
1 follow-up statement
000 
WGUS74 KCRP 272101
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
357 PM CDT SUN MAY 27 2007

TXC273-272145-
KLEBERG-
INCLUDING THE CITY OF KINGSVILLE
357 PM CDT SUN MAY 27 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR
WESTERN KLEBERG COUNTY...

AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER AREAS ALONG 
AND WEST OF HIGHWAY 77 IN KLEBERG COUNTY.

LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO... 
KINGSVILLE AND RICARDO.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 2730 9806 2731 9781 2753 9779 2761 9803

$$

TM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at May 27, 11:19 AM CDT, 3 hours 54 minutes earlier.

Area forecast discussion, May 27, 11:19 AM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1119 AM CDT SUN MAY 27 2007

.UPDATE...INITIAL MID-UPR TROUGH AXIS WILL SLOWLY LIFT E-NE ACROSS S
CEN TEX THROUGH THE AFTN. SCT COASTAL SHOWERS AND TSTMS THAT
DEVELOPED OVERNIGHT WILL CONTINUE TO TRANSITION INLAND SLOWLY.
SEEING MUCH BETTER HEATING TODAY AND EXPECT VERY UNSTABLE
ATMOSPHERE...ESP ACROSS INLAND AREAS THIS AFTN. CAPES OF 2000-3000
J/KG MAY BE REALIZED SOME AREAS THIS AFTN. MAIN CONCERN FOR
HEAVIEST RAINFALL WILL BE ACROSS INLAND COASTAL PLAINS BETWEEN
HIGHWAY 77 AND HIGHWAY 16 (ESP FROM VCT TO MATHIS TO CHOKE CANYON
NORTHWARD) AS CURRENT ACTIVITY ACROSS THE COASTAL BEND POSSIBLY
MERGES WITH TSTMS OR OUTFLOW BOUNDARIES COMING OUT OF OLD MEXICO.
HAVE RAISED POPS AND QPF THIS AREAS WHILE LOWERING ALONG IMMEDIATE
COAST/OFFSHORE THIS AFTN. EXPECT SOME 1-3 INCH TOTALS AND EVEN
ISOLD 3-6 INCH AMOUNTS WHERE GOOD BOUNDARY MERGERS OCCUR IN
HIGHEST AREA OF CONCERN. MAY UPDATE TO LOWER ALONG THE COAST A
LITTLE MORE LATER FOR REMAINDER OF THE AFTN...BUT IF THINGS REALLY
BLOW UP INLAND...CANT RULE OUT COMPLEX TRYING O PUSH BACK TOWARD
THE COAST THIS EVENING. ALSO TWEAKED TEMPS WINDS TO SOME DEGREE IN
THE UPDATE.

REGARDING FLASH FLOOD WATCH...WILL PLAY ERN COS BY EAR DEPENDING ON
HOW THINGS EVOLVE THIS AFTN...BUT EXPECT TO DROP IT IN WRN COS
THIS AFTN ONCE THINGS SHIFT EAST FOR GOOD.

&&

.PREV DISCUSSION... /ISSUED 419 AM CDT SUN MAY 27 2007/

SHORT TERM (TODAY THROUGH MONDAY)...THE GFS CONTINUES TO PROG THE
UPPER DISTURBANCE TO PROGRESS FASTER THAN THE NOGAPS/ECMWF DRG THE
PERIOD. CONCUR MOSTLY WITH THE SLOWER SOLN...AND ANTICIPATE SYNOPTIC
SCALE LIFT AREAWIDE TDA/TNGT...WITH INCREASING SUBSIDENCE POSSIBLE
LATE MONDAY. COPIOUS MSTR AND AT LEAST MODERATE INSTABILITY EXPECTED
TO CONTINUE DRG THE PERIOD. WL ISSUE SCT/LIKELY POPS FOR THE DAYTIME
HOURS TDA/MON...YET LOWER POPS OVR THE WRN CWFA MON. ALTHOUGH
SIGNIFICANT VERTICAL 0-6KM SHEAR WL REDUCE PRECIPITATION
EFFICIENCIES SOMEWHAT...WL MAINTAIN THE FFA AREAWIDE FOR TDA OWING
TO VERY LOW FFG VALUES COUPLED WITH COPIOUS MSTR/HIGH RAINFALL
COVERAGE.

AVIATION...EXPECTED ATMOSPHERIC CONDITIONS SUPPORT PREMODINATE MVFR
CEILINGS. IFR CEILINGS/VISIBILITIES ANTICIPATED NEAR CONVECTION...AND
DRG THE LATE NIGHT/EARLY MORNING HOURS. VFR CONDITIONS MAY DEVELOP
LATE MONDAY AFTN OVR THE EXTREME WRN CWFA OWING TO POSSIBLE
SUBSIDENCE.

MARINE...ONSHORE FLOW WL CONTINUE BASED ON THE EXPECTED SYNOPTIC
PATTERN. SCEC CONDITIONS TO CONTINUE THIS MORNING OVR THE OFFSHORE
WATERS. CONCUR WITH THE WAVEWATCH SOLN WHICH PROGS SEAS BELOW SCEC
CRITERIA BY TNGT/MONDAY.

LONG TERM (MONDAY NIGHT THROUGH SATURDAY)...LONG WAVE TROF IS PROGD
TO DRIFT E WITH THE AXIS JUST E OF S TX BY TUE. SHORT WAVES ROUNDING
THE BASE OF THE TROF WILL CONTINUE TO PROVIDE UPPER LEVEL
SUPPORT...MAINLY FOR THE EASTERN PORTIONS OF THE CWA WITH THE NE
HAVING THE BEST CHC. LATEST MODEL RUNS LOOK LESS IMPRESSIVE HOWEVER
WITH THE BETTER DYNAMICS BEING NE OF THE REGION AND THE CWA BEING ON
THE TAIL END. THEREFORE HAVE LOWERED POPS MON NITE/TUE. FLOW ALOFT
BECOMES INCREASINGLY N AS THE TROF AXIS DRIFTS FARTHER E OF THE
AREA. THE MODELS BRING SHORT WAVES TO TREK SOUTHWARD AND TOWARD THE
NE CWA WED AND THU...PROVIDING SOME WEAK SUPPORT MAINLY DURING THE
PEAK HEATING OF THE DAY THEREFORE HAVE GONE WITH GHOST 10 POPS
DURING THE 00-12Z TIME FRAMES EACH DAY. THE FLOW ALOFT BECOMES
INCREASINGLY CONFLUENT ON FRI BUT THE MODELS BRING A WEAK FRONTAL
BDRY NEAR THE CWA WITH SUFFICIENT LOW LEVEL MOISTURE IN PLACE TO
WARRANT A SLIGHT CHC. THEN INTO THE WEEKEND WITH THE PRECIP SHUTS
OFF ALL TOGETHER WITH THE MID/UPPER RIDGE BECOMING MORE IN CONTROL.
HOWEVER...GIVEN THE UNCERTAINTY DUE TO DIVERGING MODELS SOLNS BY THE
WEEKEND...WILL KEEP 10 POPS GOING. A WARMING TREND WILL ALSO TAKE
PLACE WITH THE RIDGE BLDG IN BEHIND THE TROF AXIS AND INCREASING
SUBSIDENT FLOW. A WEAK TO MODERATE ONSHORE FLOW WILL GENERALLY
PREVAIL THROUGH THE PERIOD WITH WINDS BACKING TO THE EAST ON FRIDAY
WITH THE APPROACHING WEAK FRONTAL BDRY.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    84  71  84  71  85  /  70  50  50  20  20
VICTORIA          82  68  84  68  84  /  70  50  60  20  40
LAREDO            88  73  91  74  93  /  40  30  30  20  10
ALICE             85  69  87  69  87  /  70  40  50  20  30
ROCKPORT          82  74  80  73  84  /  60  50  50  20  20
COTULLA           78  69  87  69  89  /  50  30  30  20  10
KINGSVILLE        85  70  87  70  87  /  70  40  50  20  30
NAVY CORPUS       83  75  81  73  81  /  70  50  50  20  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 6 PM CDT THIS AFTERNOON FOR THE
     FOLLOWING ZONES: ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...
     JIM WELLS...KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...
     NUECES...REFUGIO...SAN PATRICIO...VICTORIA...WEBB.

GM...NONE.

&&

MJG
Hazardous weather outlook, May 27, 5:57 AM CDT, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
557 AM CDT SUN MAY 27 2007

GMZ230-235-250-255-270-275-TXZ229>234-239>247-281100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
557 AM CDT SUN MAY 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
THROUGH THIS EVENING. LOCALLY HEAVY RAINFALL AND FLOODING ARE
POSSIBLE. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ON
MONDAY...WITH LOCALLY HEAVY RAINFALL AND THE POTENTIAL FOR FLOODING.
THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL DECREASE TUESDAY
THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

87/81

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 3:43 AM CDTFlash Flood WarningCRPLa Salle32 min
May 27, 4:37 PM CDTSevere Thunderstorm WarningCRPLive Oak23 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.